From Tel Aviv, Israel:
I am a nurse practitioner. I was responsible for giving my infant son his vaccinations. At four months, he received his oral polio drops (TOPV). The cap was loose and instead of receiving two drops, he received at least ten drops. In accordance with the public health organization here, I was told to give him a 1/2 cc injection of gamma globulin. At the age of eight and a half, my son developed insulin dependent diabetes. For years (he is now 21), I have been asking myself whether the intra muscular gamma globulin, given at such a young age, could have, in any way, contributed to his developing diabetes? Given that he was obviously genetically predisposed, could the gamma globulin in some way have triggered his own immune system and cause him to start producing the antibodies that are known to cause insulin dependent diabetes? I have never seen any such connection in the literature. Could there be a connection between intra muscular gamma globulin given at such an early age, and the development of diabetes some eight years later?
There is not likely any relation to either the polio "overdose" or the gamma globulin injections. There has long been some research question about immunizations being related to development of type 1 diabetes in children, but a recent, very elegant study, published the past few months in The New England Journal of Medicine has refuted this theory.
Original posting 26 Apr 2004
Posted to Other
Last Updated: Tuesday April 06, 2010 15:09:56
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
© Children with Diabetes, Inc. 1995-2016. Comments and Feedback.